Indiana, 2002Damaging Wind in Indiana, June 11, 2002
June 11, 2002 · NWS IWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 11, 2:24 AM EST, 9 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 2:24 AM EST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 AM EST TUE JUN 11 2002
THE TROPICAL PLUME HAD SHIFTED EAST AND WAS ACROSS INDIANA AND
EASTERN IL. WEAK EMBEDDED SHORTWAVES IN THE RELATIVE LIGHT SOUTH AND
SOUTHWEST FLOW ALOFT HAVE BEEN TRIGGERING STORMS THE LAST COUPLE OF
DAYS...ESPECIALLY IN THIS PLUME DURING THE AFTERNOON AND EARLY
EVENING. THE ETA AND MESO ETA HAVE BEEN GENERATING TOO MUCH PCPN...
ESPECIALLY AT NIGHT. AVN APPEARS TO DO REASONABLY WELL...EXCEPT FOR
RESOLUTION OF INDIVIDUAL SMALL SHORTWAVES AND GENERATING TOO MUCH
PCPN AT NIGHT WITH THESE SYSTEMS THAT ARE AWAY FROM THE MORE
SIGNIFICANT SHORTWAVE TO THE WEST. THE 12Z RUN OF THE 22KM ETA WITH
KAIN FRITSCH PARAMETERIZATION AGAIN HAS DONE A GOOD JOB WITH
CONVECTIVE PCPN. EXPECT TSTMS TO DEVELOP AGAIN TODAY...ESPECIALLY
WITH DAYTIME HEATING. STORMS SHOULD FORM IN A RATHER UNORGANIZED
PATTERN AND BECOME MORE NUMEROUS DURING THE AFTERNOON. ONGOING
FORECAST WORDING OF LIKELY SHOULD HANDLE STORM CHANCES. WILL BUMP UP
TO CATEGORICAL WORDING TONIGHT AS SIGNIFICANT SHORTWAVE APPROACHES
FROM THE WEST. FOR WEDNESDAY AND THURS...FRONT SHOULD GRADUALLY PUSH
SOUTHEAST AS UPPER LOW APPROACHES THE GREAT LAKES. THE NGM APPEARS TO
BE ADVERTISING THE NORTHERN BIAS WITH THE SFC LOW TOO FAR NORTH. BOTH
AVN AND ETA INDICATE FROPA BASICALLY DURING THE DAY WEDNESDAY. AVN
POP NEAR CATEGORICAL OF 75 PERCENT AT LIMA AND APPEARS ON TRACK...SO
WILL RAISE POPS ESPECIALLY OVER SOUTHERN AREAS.
AS FOR TEMPERATURES...HAVE REJECTED THE NGM WITH THE APPARENT
NORTHERN BIAS AND TOO HIGH MOS TEMPS AT SBN DAY 2. MAV MOS APPEARS ON
TRACK AND AM PLANNING TO MAKE ADJUSTMENTS MAINLY FOR TIMING OF
CLOUD COVER AND PCPN.
LTST AVN NOW DEPICTING AT LEAST TWO SRN CANADA WAVES MOVING INTO THE
GRTLKS THIS WEEKEND. WL INTRO POPS ON SAT AND PLAY THE HIR POPS IN
THE GRIDS ON SAT. OTHERWISE FEW CHANGES.
.IWX...NONE.
SKIP/MURPHY
In the hours before
Special weather statement, Jun 11, 5:32 AM EST, 5 hours 58 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111815-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 AM EST TUE JUN 11 2002
WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE ACROSS NORTHERN
INDIANA...NORTHWEST OHIO AND FAR SOUTHERN MICHIGAN TODAY AND
TONIGHT. THESE SYSTEMS WILL TRIGGER THUNDERSTORMS...BUT THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL
IS POSSIBLE DUE TO THE HIGH WATER CONTENT IN THE ATMOSPHERE.
A COOL FRONT WILL BRING A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WEDNESDAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Marshall
- When
- June 11, 11:30 AM EST
- Where
- Marshall County, Plymouth
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.350, -86.317
Newspaper report of large tree limbs down on a home and a car. Slight damage to roof and gutter of home with roof and windshield damage to car.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2002$2.3 million · F0 · 86 events
- Hail and Damaging Winds in Kansas, June 11 to 12, 2002$61,000 · 1.75 in hail · 43 events
- Flash Flood and Hail in Texas, June 11, 2002$250,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Missouri, June 11, 2002$100,000 · 1.5 in hail · 8 events
- Tornadoes and Flash Flooding in Illinois, June 11, 20021 injured · F0 · 13 events
- Hail and Damaging Winds in Colorado, June 11, 20021.75 in hail · 12 events
- Damaging Winds in Illinois, June 11, 20021 injured · 55 kt wind · 3 events
- Damaging Wind in Pennsylvania, June 11, 20021 injured · 57 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 11 to 12, 20021.75 in hail · 9 events
- Flash Flood in Missouri, June 11 to 12, 20021 injured · 1 event
- Flash Flood in Minnesota, June 11, 2002$14,000 · 1 event
- Hail and Damaging Wind in Kansas, June 11, 20021.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301170.